Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On stability diagrams for damped Hill equations

Author: Pauli Pedersen
Journal: Quart. Appl. Math. 42 (1985), 477-495
MSC: Primary 34B30; Secondary 65L07
DOI: https://doi.org/10.1090/qam/766884
MathSciNet review: 766884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In previous works, the Galerkin approach is shown to be most efficient for quantitative stability analysis of the solutions to Hill equations. This approach, furthermore, should be recognized to be a theoretical tool as well, which enables us in a most simple way to prove a number of theorems on decoupling, symmetry and other similarities related to the stability diagrams.

References [Enhancements On Off] (What's this?)

  • [1] P. Pedersen, Stability of the solutions to Mathieu-Hill equations with damping, Ingenieur-Archiv, Vol. 49, 1980, pp. 15-29
  • [2] A. H. Nayfeh and D. T. Mook, Nonlinear oscillations, John Wiley & Sons, New York 1979, p. 704 MR 549322
  • [3] P. Pedersen, A quantitative stability analysis of the solutions to the Carson-Cambi equation, J. Franklin Institute, 39, 359-367 (1980)
  • [4] R. Tobey et al.: PL/1 FORMAC symbolic mathematics interpreter, IBM, 360D-03.3.004, 1969, p. 164
  • [5] Jarl Jensen, Tensor formac, interaktivt formac (in Danish), Solid Mechanics, Technical Univ. of Denmark, 1978
  • [6] SYSTEM/360 Continuous System Modeling Program, IBM, GH20-0367-4, 1972
  • [7] F. R. Gantmacher, The theory of matrices, Vol. 1, Chelsea Publ. Co., New York, 1977, p. 374 MR 1657129
  • [8] T. Muir, A treatise on the theory of determinants, Dover, 1960, p. 766 MR 0114826

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34B30, 65L07

Retrieve articles in all journals with MSC: 34B30, 65L07

Additional Information

DOI: https://doi.org/10.1090/qam/766884
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society